Heat, Bee
- When
- May 10, 12:00 PM CST to 5:00 PM CST
- Where
- Bee forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
The atmosphere became extremely unstable across South Texas during the afternoon of May 10th, ahead of a slow moving cold front. Temperatures ahead of the front climbed into the low 100s, and RUC analysis indicated MLCAPES exceeding 5000 J/KG across the Middle Texas Coastal Plains.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The atmosphere became extremely unstable across South Texas during the afternoon of May 10th, ahead of a slow moving cold front. Temperatures ahead of the front climbed into the low 100s, and RUC analysis indicated MLCAPES exceeding 5000 J/KG across the Middle Texas Coastal Plains. Rapid thunderstorm development began around 21Z, as the cap eroded, cold front moved into the region, and sea-breeze boundary began to push inland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 10, 9:07 AM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1007 AM CDT WED MAY 10 2006 .UPDATE...A VERY UNSTABLE BUT VERY STRONGLY CAPPED ENVIRONMENT WILL INHIBIT TSRA DVLPMNT AND IT WILL TAKE STRONG FORCING ALONG THE FRONTAL BDRY FOR ANY CONVECTION TO DVLP. GIVEN THE INSTABILITY...IF TSRAS DO DVLP...THEY WILL LIKELY GO SVR. FOR NOW WILL CONTINUE WITH THE 20-30 POPS. TODAYS FCSTD WINDS AND NEAR RECORD HIGHS ARE STILL EXPECTED FOR THIS AFTERNOON. CURRENT FORECAST LOOKS ON TRACK WITH NO MAJOR CHANGES AT THIS TIME OTHER THAN TO REMOVE MORNING WORDING. && .PREV DISCUSSION... (ISSUED 431 AM CDT WED MAY 10 2006) SHORT-TERM (TODAY THROUGH THURSDAY)...MODELS ARE IN GENERAL AGREEMENT THAT DRYLINE/TROUGH WILL MOVE EAST INTO THE INLAND SECTIONS OF THE COASTAL BEND THIS AFTERNOON IN ADVANCE OF THE COLD FRONT THAT WILL BE ENTERING THE NORTHERN PORTION OF THE FORECAST AREA LATE THIS AFTERNOON. A STRONG INVERSION JUST ABOVE 85H...EVIDENT ON 00Z CRP SOUNDING...WILL REMAIN OVER THE REGION THROUGH THIS AFTERNOON. MODELS SHOW 85H TEMPS AROUND 24 DEGREES C HOLDING OVER THE COASTAL BEND THROUGH MOST OF THE AFTERNOON. THE CAP WILL ALLOW AIRMASS OVER THE COASTAL BEND TO BECOME STRONGLY UNSTABLE WITH CAPE VALUES LIKELY IN THE RANGE FROM 3500 TO 4500 J/KG. SURFACE TO 85H CONVERGENCE WILL LIKELY INCREASE BY LATE THIS AFTERNOON OVER THE INTERIOR SECTIONS OF THE COASTAL BEND AND CONTINUE INTO THE EARLY EVENING HOURS AS THE COLD FRONT DIVES SOUTHWARD THROUGH THE AREA. ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP AFTER 21Z. WITH A VERY UNSTABLE AIRMASS IN PLACE...STORMS WILL RAPIDLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THREAT FOR SEVERE WEATHER APPEARS TO BE FROM 21Z UNTIL 03Z. THE COLD FRONT WILL SWEEP THROUGH THE COASTAL BEND DURING THE EVENING HOURS WITH PRECIP THREAT ENDING FROM NORTH TO SOUTH. BREEZY TO WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT TONIGHT INTO EARLY THURSDAY. MUCH NEEDED REPRIEVE FROM THE HEAT AND HAZE IN STORE FOR THURSDAY WITH TEMPERATURES BACK AROUND NORMAL FOR THIS TIME OF YEAR. MARINE...MODERATE ONSHORE FLOW WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS BEFORE WEAKENING AS THE TROUGH/DRYLINE MOVES EAST INTO THE COASTAL BEND AND THE COLD FRONT MOVES DOWN FROM SOUTH-CENTRAL TEXAS. EXPECT STORMS THAT DEVELOP NEAR THE DRYLINE/FRONT INTERSECTION WILL MOVE SOUTHEAST INTO THE GULF WATERS THIS EVENING BEFORE THE STRONG COLD FRONT BLASTS THROUGH OVERNIGHT. WILL ISSUE A MARINE WEATHER STATEMENT TO MENTION ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS EVENING THEN STRONG WINDSHIFT WITH THE COLD FRONT WITH WIND GUSTS UP TO GALE FORCE BEHIND THE FRONT OVERNIGHT. WINDS WILL GRADUALLY FALL OFF BY THE AFTERNOON ON THURSDAY. AVIATION...MVFR CONDITIONS WILL BE PREVALENT ACROSS MOST OF SOUTH TEXAS THROUGH THE MID MORNING HOURS EXCEPT FOR THE EXTREME WESTERN SITES AT LRD AND COT WHERE VFR CONDS WILL EXIST. CEILINGS FROM 1000-1500 FT AND 3-5SM VSBY IN BR/HZ WILL CONTINUE OVER THE COASTAL BEND THIS MORNING. ISOLATED TO POSSIBLY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE EAST OF A LINE FROM ALICE TO BEEVILLE AHEAD OF THE DRYLINE AND ADVANCING COLD FRONT AFTER 21Z AND CONTINUING UNTIL AROUND 03Z OVER THE SOUTHERN PORTIONS OF THE COASTAL BEND. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE SEVERE STORMS. COLD FRONT WILL SURGE THROUGH SOUTH TEXAS DURING THE LATE EVENING HOURS WITH WINDS SHIFTING TO THE NORTHEAST AND INCREASING TO 20 TO 25 KNOTS. VFR CONDS WILL CONTINUE OVERNIGHT INTO THURSDAY WITH DRIER AIR/CLEARING SKIES INVADING FROM THE NORTH. LONG-TERM...(THURSDAY NIGHT THROUGH TUESDAY)...COOLER/DRYER AIRMASS BEHIND THE FRONT WILL SETTLE INTO SOUTH TEXAS THURSDAY NIGHT. WINDS WILL ALSO BE LIGHT AND VARIABLE AS HIGH PRESSURE MOVES INTO THE WESTERN GULF. THIS WILL PROVIDE FOR AN IDEAL RADIATIONAL COOLING ENVIRONMENT AND ALLOW FOR OVERNIGHT LOWS THURSDAY TO DROP TO THE MID 50S ALONG THE NORTHERN TIER OF THE CWFA AND THE LOW 60S ELSEWHERE...WITH LAREDO AS THE EXCEPTION WITH LOWS IN THE MID/UPR 60S. LOW-LEVEL MOISTURE WILL GRADUALLY RETURN TO THE COASTAL BEND FRIDAY NIGHT INTO SATURDAY AS THE SFC HIGH MOVES INTO THE EASTERN GULFMEX. TEMPS WILL GRADUALLY BE ON THE INCREASE THROUGH THE WEEKEND. THINGS BECOME INTERESTING SUNDAY. THE LATEST GFS RUN PROGS A COLD FRONT TO MOVE THROUGH SOUTH TEXAS MIDDAY SUNDAY WHEREAS THE PREVIOUS RUN OF SAID MODEL WAS APPROXIMATELY 30HRS SLOWER WITH THE FROPA. THE ECMWF AND CANADIAN PUSH THE FRONT THROUGH SOMETIME DURING EARLY MONDAY MORNING. WILL SPLIT THE DIFFERENCE BETWEEN THE TWO GFS RUNS AND GIVE MORE CREEDENCE TO THE ECM/CANADIAN SOLNS AND INDICATE THE FROPA EARLY MONDAY MORNING. THE MOISTURE IS RATHER LIMITED THROUGHOUT THE PERIOD BUT CANNOT TOTALLY RULE OUT ANY CHANCE OF PRECIP ALONG THE FRONT. WILL INDICATE SLIGHT CHANCE POPS FOR THE NORTHERN TIER COUNTIES OVERNIGHT SUNDAY AND INTO MONDAY AS BOUNDARY MAY STALL NORTH OF THE AREA. TEMPS BEHIND THE FRONT...SHOULD IT PASS THROUGH SOUTH TEXAS...SHOULD COOL TO A FEW DEGREES BELOW CLIMO VALUES FOR OVERNIGHT LOWS AND NEAR CLIMO FOR DAYTIME HIGHS THROUGH MIDWEEK. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT-TERM MW/98...LONG-TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT WED MAY 10 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE COASTAL BEND LATE THIS AFTERNOON AND EARLY THIS EVENING...GENERALLY TO THE EAST OF HIGHWAY 281 FROM THREE RIVERS TO PREMONT. A DRYLINE WILL MOVE INTO THE COASTAL BEND THIS AFTERNOON AND A COLD FRONT WILL BE MOVING SOUTH OUT OF SOUTH-CENTRAL TEXAS BY LATE THIS AFTERNOON. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE DRYLINE AND MOVE TO THE SOUTHEAST LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THE STORMS WILL ADVANCE INTO THE COASTAL WATERS THIS EVENING BEFORE THE COLD FRONT ARRIVES AROUND MIDNIGHT. STRONG GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS OVER THE COASTAL WATERS WITH THE WINDS SHIFTING TO THE NORTHEAST AT 25 TO 30 KNOTS OVER THE GULF WATERS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR THE COASTAL BEND. TMT/TM
The Corpus Christi radar (KCRP), 74 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
20 hail, 13 heat, 2 thunderstorm wind, 1 tornado, 1 dust storm, 1 flash flood. Local standard time, as filed.
Very hot and humid conditions developed across much of South Texas during the afternoon of May 10th, ahead of a slow moving cold front. High temperatures in many locations away from the immediate coast ranged from 100 to 112 degrees. Heat indices reached a staggering 115 to 125 degrees in some locations. The high temperature at the Corpus Christi International Airport reached 103 degrees, shattering the old record for this date. The temperature at the Victoria Regional Airport climbed to 97 degrees, also setting a record for this date.
Baseball-sized hail reported at corner of FM 665 and CR 67. Windshield on car was broken.
Tornado observed by newspaper reporter between Guadalupe and Wood Hi, over open rural country.
Reported at Hanselman and U.S. 59.
Tennis ball-sized hail damaged all mobile home in the Country Estates Mobile Ranch on F.M. 1717. Over 100 windows were broken by the hail.
Strong winds from nearby thunderstorms lifted dust and dirt of the ground in Freer, reducing visbilities to two car lengths on U.S. 59.
Penny to quarter sized hail reported in Callalan near FM 624 and FM 1889, as well as near the intersection of I-37 and U.S. 77.
Several power poles and large trees downed by thunderstorm winds.
Reported near FM 772.
Reported in Woodriver subdivision in Calallen.
Several trees and power poles blown down near Sea Wind RV Park, on CR 1717.
Reported near CR 1090 and CR 2160.
CR 771 impassable with water over the road, between Riviera and Riviera Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512716, 5512717, 5512718, 5512719, 5512720, 5512721, 5512722, 5512723, 5512724, 5512725, 5512726, 5512727, 5512728, 5512629, 5512628, 5512630, 5512631, 5512632, 5512633, 5512634, 5512729, 5512635, 5512639, 5512715, 5512636, 5512637, 5512638, 5512640, 5512641, 5512642, 5512643, 5512644, 5512645, 5512646, 5512711, 5512712, 5512713, 5512714.